Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On A. Hurwitz' method in isoperimetric inequalities


Author: Isaac Chavel
Journal: Proc. Amer. Math. Soc. 71 (1978), 275-279
MSC: Primary 53C40
DOI: https://doi.org/10.1090/S0002-9939-1978-0493885-2
MathSciNet review: 0493885
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if M is complete simply connected with nonpositive sectional curvatures, $ \Omega $ a minimal submanifold of M with connected suitably oriented boundary $ \Gamma $ then $ {\lambda ^{1/2}}V/A \leqslant {(n - 1)^{1/2}}/n$ where V is the volume of $ \Omega $, A the volume of $ \Gamma ,\lambda $ the first nonzero eigenvalue of the Laplacian of $ \Gamma $, and $ n( \geqslant 2)$ is the dimension of $ \Omega $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40

Retrieve articles in all journals with MSC: 53C40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0493885-2
Keywords: Sectional curvatures, minimal submanifold, volume, area, eigenvalues of Laplacian
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society